MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY-DUO 16; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MICROVENTION, INC. HEADWAY-DUO 16; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC162156S
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The physical device was not available for evaluation to investigate if a condition existed that would have contributed to the reported event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
As reported: headway duo 156cm was being used in a facial avm treatment, around the facial artery, so not intracranial.The headway duo performed as expected for about 15 minutes of the case.The liquid embolic was being used and everything was fine until the end of the case and finished embolizing.As the headway duo was being pulled back, they noticed a great deal of resistance, holding the headway duo in.The guide catheter and the intermediate catheter were advanced as they pulled the headway duo, but the headway duo broke, leaving the distal 15mm lodged in the artery.Assessing the situation, they decided to push the detached tip of the headway duo into the facial artery where they were satisfied it would stay.The patient was discharged the same day without issue.No harm to the patient.No blood loss.No device to return.

Brand Name
HEADWAY-DUO 16
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21896323
Report Number2032493-2025-90101
Device Sequence Number11623716
Product Code DQO
UDI-Device Identifier00842429117408
UDI-Public(01)00842429117408(11)240826(17)270731(10)0000686591
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162156S
Device Lot Number0000686591
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENCHMARK BMX81 GUIDE CATHETER.; PENUMBRA MID INTERMEDIATE CATHETER.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown